Alert archive / Texas / Wind Chill Advisories in 2011
Wind Chill Advisory 2, NWS San Angelo, TX
NWS San Angelo, TX issued this wind chill advisory at Feb 9, 2011, 10:43 AM CST for 15 counties in Texas. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2011, 10:43 AM CST (16:43 UTC)
- Expired
- Feb 9, 2011, 1:00 PM CST
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, McCulloch County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 61 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 4.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 110 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
361 WWUS44 KSJT 091643 WSWSJT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1043 AM CST WED FEB 9 2011 TXZ049-054-064>066-098-099-113-114-127-128-139-140-154-155-091900- /O.CAN.KSJT.WW.Y.0003.000000T0000Z-110209T1800Z/ /O.NEW.KSJT.WC.Y.0002.110209T1643Z-110209T1900Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-HASKELL-THROCKMORTON-JONES- SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA 1043 AM CST WED FEB 9 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * IMPACTS: DANGEROUS WIND CHILLS WILL PERSIST THROUGH EARLY THIS AFTERNOON. WIND CHILL VALUES WILL RANGE FROM 5 DEGREES BELOW ZERO TO NEAR ZERO THROUGH 1 PM. * TIMING: WIND CHILL READINGS WILL IMPROVE TO 5 TO 10 DEGREES ABOVE ZERO BY EARLY TO MID AFTERNOON. * WINDS: NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS EXCEEDING 30 MPH AT TIMES...WILL CONTINUE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TXZ071>073-077-168>170-091745- /O.CAN.KSJT.WW.Y.0003.000000T0000Z-110209T1800Z/ IRION-TOM GREEN-CONCHO-SCHLEICHER-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...MERTZON...SAN ANGELO...EDEN... ELDORADO...MENARD...JUNCTION...MASON 1043 AM CST WED FEB 9 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WINTER WEATHER ADVISORY. WINTRY PRECIPITATION HAS COME TO AN END ACROSS THE SOUTHERN CONCHO VALLEY...NORTHWEST HILL COUNTRY AND NORTHERN EDWARDS PLATEAU. THUS...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. HOWEVER... STRONG NORTH WINDS AND COLD TEMPERATURES WILL MAINTAIN SINGLE DIGIT WIND CHILLS THROUGH EARLY AFTERNOON. $$ JOHNSON
1 follow-up statement
190 WWUS44 KSJT 091846 WSWSJT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1246 PM CST WED FEB 9 2011 TXZ049-054-064>066-098-099-113-114-127-128-139-140-154-155-092000- /O.EXP.KSJT.WC.Y.0002.000000T0000Z-110209T1900Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-HASKELL-THROCKMORTON-JONES- SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA 1246 PM CST WED FEB 9 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT 1 PM CST THIS AFTERNOON... THE WIND CHILL ADVISORY WILL EXPIRE AT 1 PM CST THIS AFTERNOON. TEMPERATURES HAVE WARMED SUFFICIENTLY THIS AFTERNOON TO KEEP WIND CHILL READINGS GENERALLY ABOVE 10 DEGREES. THUS...THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AS SCHEDULED AT 1 PM. $$ JOHNSON
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 5:54 AM CST, 4 hours 49 minutes earlier.
Area forecast discussion, Feb 9, 5:54 AM CST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 554 AM CST WED FEB 9 2011 .DISCUSSION... SEE 12Z AVIATION DISCUSSION BELOW. && .AVIATION... MAINLY MVFR CONDITIONS EXPECTED THROUGH 18Z TODAY WITH PERIODS OF LIGHT SNOW THROUGH MID MORNING. VISIBILITIES WILL BE REDUCED TO 2 MILES AT TIMES IN SNOW AND BLOWING SNOW. CIGS WILL LIFT TO VFR 18-20Z AS CLOUDS BEGIN TO DECREASE ACROSS THE AREA. NORTH WINDS WILL GUST TO AROUND 30 KT MUCH OF THE DAY...THEN SUBSIDE TO LESS THAN 12 KT SHORTLY AFTER SUNSET. SKIES CLEAR THIS EVENING WITH VFR CONTINUING INTO THURSDAY. && .PREV DISCUSSION... /ISSUED 433 AM CST WED FEB 9 2011/ SHORT TERM... A MIXTURE OF LIGHT SNOW...SLEET AND FREEZING RAIN IS OCCURRING ACROSS THE AREA EARLY THIS MORNING. PRECIPITATION HAS BEEN VERY LIGHT ACROSS MUCH OF THE AREA OVERNIGHT...WITH MAINLY LIGHT SNOW OCCURRING NORTH OF A SAN ANGELO TO CROSS PLAINS LINE. SOUTH OF THIS LINE A MIXTURE OF LIGHT SNOW...FREEZING RAIN AND SLEET WAS OCCURRING. HEAVIEST SNOWFALL WAS CONFINED TO THE NORTHERN BIG COUNTRY WHERE BETTER MOISTURE AND LIFT WAS OCCURRING. WATER VAPOR IMAGERY SHOWS DRY SLOT ACROSS THE AREA WHICH WILL LIMIT PRECIPITATION INTENSITIES EARLY THIS MORNING. SNOW ACCUMULATIONS WILL BE ON THE LIGHT SIDE WITH PERHAPS AN INCH OR TWO OVER THE NORTHERN BIG COUNTRY...WITH LESS THAN 1 INCH ACROSS THE CONCHO VALLEY AND HEARTLAND. CURRENTLY HAVE A WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON FOR ALL BUT CROCKETT AND SUTTON COUNTIES. WILL LEAVE THE ADVISORY INTACT FOR NOW GIVEN LIGHT WINTRY PRECIP CONTINUING AND SOME POSSIBLE TRAVEL PROBLEMS ON AREA ROADWAYS. WILL MAKE NECESSARY ADJUSTMENTS AS NEEDED THIS MORNING. PRECIP WILL QUICKLY SHUT DOWN BY MID MORNING AS SUBSIDENCE OVERSPREADS THE AREA. TEMPERATURES WILL START OUT VERY COLD EARLY THIS MORNING WITH GUSTY NORTH WINDS AND WIND CHILLS RANGING FROM 0 TO -10 DEGREES THROUGH MID MORNING. MAY NEED A WIND CHILL ADVISORY FOR A SHORT PERIOD AFTER THE WINTER WEATHER ADVISORY IS CLEARED BUT WILL ADDRESS THIS LATER. CLOUDS DECREASE FROM WEST TO EAST THIS AFTERNOON WITH TEMPERATURES CLIMBING INTO THE 20S. SKIES CLEAR BY THIS EVENING WITH WINDS DIMINISHING. EXCELLENT RADIATIONAL COOLING WILL ALLOW TEMPERATURES TO DROP INTO THE SINGLE DIGITS ACROSS THE BIG COUNTRY..WITH LOW TO MID TEENS ELSEWHERE. 24 LONG TERM... TEMPERATURES THROUGH THE LONG TERM WILL GRADUALLY WARM TO NEAR OR ABOVE NORMAL BY THE WEEKEND. A 1033MB SURFACE HIGH WILL BE OVER WEST CENTRAL TEXAS ON THURSDAY MORNING...RESULTING IN TEMPERATURES IN THE SINGLE DIGITS AND TEENS. HIGH TEMPERATURES ON THURSDAY WILL WARM INTO THE MID 30S NORTH TO THE LOWER 40S SOUTH. STAYED CLOSER TO THE MAV GUIDANCE RATHER THAN THE COOLER MET GUIDANCE...AS PLENTY OF SUN SHOULD HELP TO MODIFY THE AIRMASS AND ALLOW TEMPERATURES TO REBOUND FAIRLY QUICKLY BY AFTERNOON. ANOTHER COLD MORNING IS FORECAST FOR FRIDAY. SURFACE HIGH WILL BE SLOW TO EXIT...WITH LIGHT WINDS AND CLEAR SKIES SETTING UP IDEAL RADIATIONAL COOLING CONDITIONS. TEMPERATURES WILL BOTTOM OUT IN THE TEENS ACROSS THE FAVORED LOW LYING AREAS AND RIVER VALLEYS...TO THE LOWER TEENS ACROSS PARTS OF THE BIG COUNTRY. A SLOW WARM UP WILL ENSUE THROUGH THE WEEKEND WITH HIGHS ON FRIDAY GENERALLY IN THE 50S ACROSS THE BOARD. ONE LAST BELOW NORMAL MORNING WILL OCCUR ON SATURDAY WITH TEMPERATURES IN THE 20S ACROSS ALL OF THE CWA. LEE TROUGH WILL DEVELOP ACROSS THE TEXAS PANHANDLE ON SUNDAY RESULTING IN SOUTHWEST WINDS AND TEMPERATURES ABOUT 10 DEGREES ABOVE SEASON NORMALS. A WEAK COLD FRONT WILL PUSH THROUGH THE AREA ON MONDAY DROPPING HIGH TEMPERATURES BACK TO SEASONAL NORMALS. DANIELS && .PRELIMINARY POINT TEMPS/POPS... ABILENE 24 6 35 18 52 / 50 10 0 0 0 SAN ANGELO 29 13 40 15 55 / 20 10 0 0 0 JUNCTION 32 16 43 13 56 / 30 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...FISHER... HASKELL...IRION...JONES...KIMBLE...MASON...MCCULLOCH...MENARD... NOLAN...RUNNELS...SAN SABA...SCHLEICHER...SHACKELFORD... STERLING...TAYLOR...THROCKMORTON...TOM GREEN. && 99/99/24
Hazardous weather outlook, Feb 9, 6:05 AM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 605 AM CST WED FEB 9 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-101215- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 605 AM CST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A COMBINATION OF LIGHT SNOW AND SLEET WILL AFFECT MUCH OF THE AREA THIS MORNING. SNOW AND SLEET ACCUMULATIONS WILL RANGE FROM 1 TO 2 INCHES ACROSS PORTIONS OF THE BIG COUNTRY TO 1 INCH OR LESS ELSEWHERE. BLUSTERY NORTH WINDS WILL RESULT BLOWING SNOW WHICH WILL REDUCE VISIBILITIES TO 1 TO 3 MILES AT TIMES. THE STRONG NORTH WINDS COUPLED WITH VERY COLD TEMPERATURES WILL RESULT IN DANGEROUS WIND CHILL READINGS BETWEEN MINUS 10 AND O DEGREES THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO RELAY SNOWFALL OR ICE ACCUMULATIONS THIS MORNING TO THE NATIONAL WEATHER SERVICE OFFICE IN SAN ANGELO.
In the hours before
Local storm report, Feb 9, 10:22 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
1022 AM CST WED FEB 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FREEZING RAIN 5 SW SAN ANGELO 31.38N 100.49W
02/09/2011 E0.05 INCH TOM GREEN TX NWS OFFICE
LAYER OF ICE FROM FREEZING RAIN AND DRIZZLE
0846 AM SNOW THROCKMORTON 33.18N 99.18W
02/09/2011 E1.5 INCH THROCKMORTON TX LAW ENFORCEMENT
0851 AM SNOW ALBANY 32.73N 99.30W
02/09/2011 E1.0 INCH SHACKELFORD TX LAW ENFORCEMENT
SOME SLEET MIXED IN WITH SNOW
0903 AM FREEZING RAIN BROWNWOOD 31.71N 98.99W
02/09/2011 E0.10 INCH BROWN TX LAW ENFORCEMENT
NUMEROUS TRAFFIC ACCIDENTS ACROSS THE COUNTY DUE TO ICY
ROAD SURFACES
0907 AM FREEZING RAIN COLEMAN 31.83N 99.43W
02/09/2011 E0.05 INCH COLEMAN TX LAW ENFORCEMENT
SLICK SPOTS ON ROAD SURFACES WITH A DUSTING OF SNOW.
0907 AM FREEZING RAIN SAN SABA 31.20N 98.72W
02/09/2011 E0.05 INCH SAN SABA TX LAW ENFORCEMENT
SLICK SPOTS ON ROADS. LIGHT SNOW ONGOING.
0922 AM FREEZING RAIN O'BRIEN 33.38N 99.84W
02/09/2011 E0.05 INCH HASKELL TX POST OFFICE
FREEZING RAIN OCCURRED INITIALLY THEN CHANGED OVER TO
SNOW. SNOW ACCUMULATION OF ONE HALF INCH.
0934 AM SNOW PAINT ROCK 31.51N 99.93W
02/09/2011 E1.0 INCH CONCHO TX CO-OP OBSERVER
1013 AM FREEZING RAIN 3 NNE BRADY 31.18N 99.32W
02/09/2011 E0.10 INCH MCCULLOCH TX EMERGENCY MNGR
CLOSED CURTIS FIELD DUE TO ICING PROBLEMS
&&
EVENT NUMBER SJT1100025 SJT1100023 SJT1100024 SJT1100026 SJT1100027
SJT1100028 SJT1100029 SJT1100030 SJT1100031
JOHNSONNearby
Wind Chill Advisories in Texas, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.